MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM; VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM; VASCULAR AND BILIARY STENT
Model Number VIUS08060
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, images were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 07/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during a stent placement procedure in left arm venous anastamosis, the stent allegedly did not fully opened even after ballooning.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the sample was not returned for evaluation.However, x-ray images were provided for review.Based on x-ray photos provided a decreased diameter of the placed stent could be determined.However, no irregularity of stent struts could be determined, and the investigation is closed with inconclusive result.The device was used in a venous anastomosis in a dialysis fistula, which represents an off label use of the device.The stent post dilated using an 8mm balloon catheter.Based on the information available the investigation is closed with inconclusive result.A definite root cause for the alleged issue could not be determined.The reported use of the device represents an off label use of the device.Labeling review: the relevant labeling supplied with this product was reviewed and the potential risk associated with the reported issue was addressed.Regarding stent selection the instruction for use states: "appropriate diameter sizing of the stent to the target lesion is required to reduce the possibility of stent migration.(.) the stent should be approximately 1 mm larger in diameter than the target lumen." regarding predilation the instruction for use states: "pre-dilatation of the stricture with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician." regarding post dilation the instruction for use states: "post-dilatation of the stent with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician." the reported use of the device in a venous anastomosis in a dialysis fistula represents an off label use of the device.Based on the instruction for use supplied with this product the bard® lifestar¿ vascular stent system is indicated for the treatment of illiac occlusive disease in patients with symptomatic vascular disease of the common and/or external iliac arteries.H10: d4 (expiry date: (b)(6) 2025), g3 h11: h6 (method, result, conclusion) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
LIFESTAR BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17037143
Report Number9681442-2023-00209
Device Sequence Number6393637
Product Code FGE
UDI-Device Identifier04049519005416
UDI-Public(01)04049519005416
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVIUS08060
Device Catalogue NumberVIUS08060
Device Lot NumberANGU1893
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date08/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale
Patient Weight109 KG